Did The Pill Make Me Depressed?

Vix xxx

  1. Hope

    November 19th, 2018 at 16:45

    Thanks for sharing your experiences, this is a topic I feel very strongly about! This resonates with me on several levels, I’ve suffered terribly when on the pill, with each of the ones I’ve tried giving me different side effects some of which I still suffer with now.

    I was 17 when I went onto Microgynon too – I had my first serious boyfriend so it seemed like the most ‘grown-up’ and sensible thing to do was to go on the pill. For around 6-8 months I didn’t notice any changes and carried on my life as normal. However, after a while, I started to realise I was losing my temper a lot more, had no patience for anyone or anything and would get upset/burst into tears at the drop of a hat. It was the complete opposite of who I was. I hated being this person but I put it down to being stressed at university. It was impacting my relationships massively, especially with my boyfriend at the time, to the point we eventually split up as I was SO unhappy. I spent a solid month in constant tears. Once we broke up, I decided to stop taking the pill, as I was devastated and didn’t want to be having sex with anyone else. Very dramatic of me. Almost immediately, my mood improved, I went back to feeling myself – happy, bubbly and full of life. I swore I would never go back on the pill.

    However, as time went on, and I got over my last relationship I decided it was time to try a new pill to make sure I was being safe and reduced my chance of getting pregnant. I can’t remember the name of the pill I went onto but it came in a box that had blue flowers on the front. My mood didn’t change on this one, which was great, it felt amazing to be on a pill and it not impact how I was feeling. However, I started to get HORRIFIC migraines every month, at the same time… When I went on my pill break/started my period. They absolutely floored me. I started having to have time off work as I couldn’t even lift my head off my pillow. My sex drive was non-existent because I felt too ill all of the time. It was my (ex) boyfriend and friends who convinced me to come off the pill as they could see how sick it was making me. I’ve been off the pill for over a year now and I still suffer from migraines – they’re not as bad as they were, but it’s a lasting effect from the pill that has stuck around, as I never had them before I started taking the pill.

    I’ve such bad experiences with them that I can’t imagine going back on them ever again. I hated the implant too. So I’m still researching what is best for me but until then condoms will have to do!

  2. vixmeldrew

    November 19th, 2018 at 18:55

    Thank you for sharing with me! It’s outrageous how many of us have these long-lasting horrible effects from the pill. I defo recommend the book as it helps you feel less alone and condoms ftw!

  3. Sian Williams

    November 19th, 2018 at 17:27

    My experience literally mirrors yours! Been on it since 15 – spent the whole of my teen years being difficult, angry…horrible. No energy, no motivation to do anything. Got prescribed antidepressants – refused them. Had counselling, tried new pills. I’m now 24 and taking herbal pills for anxiety and depression. I absolutely think there’s a link but like many of us, I’m just too scared to NOT be on it. And lately I’ve been wondering – who even am I without the pill? How different would I be?

    Great post, thanks for the info!

  4. vixmeldrew

    November 19th, 2018 at 18:56

    You’re so right! This book actually addresses that whole thing we have with our identity being so linked to the pill – it definitely can be done. We just need more help to figure out the alternatives!

  5. Jojo

    November 20th, 2018 at 03:50

    Looks like all my friends are talking about depression on pills! I can’t tell it!

  6. Danielle Alexa

    November 21st, 2018 at 20:12

    The amount of side affects that I have had from my pill is just so worrying!

    Danielle xx
    https://www.fashionbeautyblog.co.uk/